MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported visible smoke coming from i-stat1 analyzer (b)(4) after placing it on the docking station.The customer states the analyzer was dropped, sent to the bio med department where battery was checked and then placed in the docking station i-stat downloader recharger network and it came on.The customer reports he tried to power on the analyzer again and it would not power on.It was placed on the docking station the shut off.Customer reports the next morning he attempted to place the downloader on the docking station and it started to smoke.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 10/10/2018.Analyzer s/n (b)(4) was returned because it emitted smoke.Failure analysis determined that the cause of the problem was the failure of a 100 f tantalum capacitor (apoc p/n: 013827-01 01) c4 on the main board of the analyzer, between the primary battery and ground.The capacitor had failed such that it created a short circuit between the battery and ground; current flowing through the shorted capacitor caused heat damage, which gave the capacitor a burned appearance.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key7789423
Report Number2245578-2018-00215
Device Sequence Number1287772
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1